Alert archive / West Virginia / Wind Advisories in 2023

Wind Advisory 2, NWS Charleston, WV

February 8, 20234 states

NWS Charleston, WV issued this wind advisory at Feb 8, 2023, 11:17 AM EST for 4 states. It took effect at Feb 9, 2023, 8:00 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2023, 11:17 AM EST (16:17 UTC)
In effect from
Feb 9, 2023, 8:00 AM EST
Expired
Feb 10, 2023, 3:00 AM EST
In force
19 hr
Issued by
NWS Charleston, WV
All 49 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Raleigh County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 39 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WWUS71 KRLX 081617
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1117 AM EST Wed Feb 8 2023

WVZ523-526-090030-
/O.NEW.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1117 AM EST Wed Feb 8 2023

...WIND ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 3 AM EST
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 8 AM Thursday to 3 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-525-090030-
/O.NEW.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
1117 AM EST Wed Feb 8 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 10 PM EST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio,
  southwest Virginia and much of West Virginia.

* WHEN...From 8 AM to 10 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TRM / JLB
6 follow-up statements
177 
WWUS71 KRLX 082002
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
302 PM EST Wed Feb 8 2023

WVZ523-526-090415-
/O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
302 PM EST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EST
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 8 AM Thursday to 3 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-525-090415-
/O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
302 PM EST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EST
THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to around 45 
  mph expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio, 
  southwest Virginia and much of West Virginia.

* WHEN...From 8 AM to 10 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TRM
226 
WWUS71 KRLX 090343
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1043 PM EST Wed Feb 8 2023

WVZ523-526-091145-
/O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1043 PM EST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 3 AM EST
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 8 AM Thursday to 3 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-525-091145-
/O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
1043 PM EST Wed Feb 8 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 10 PM EST
THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio, 
  southwest Virginia and central, northeast, northern, 
  southeast, southern and western West Virginia.

* WHEN...From 8 AM to 10 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
499 
WWUS71 KRLX 090834
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
334 AM EST Thu Feb 9 2023

WVZ523-526-092015-
/O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
334 AM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM
EST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 8 AM this morning to 3 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-525-092015-
/O.CON.KRLX.WI.Y.0002.230209T1300Z-230210T0300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
334 AM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northeast Kentucky, southeast Ohio, 
  southwest Virginia and central, northeast, northern, 
  southeast, southern and western West Virginia.

* WHEN...From 8 AM this morning to 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
526 
WWUS71 KRLX 092005
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
305 PM EST Thu Feb 9 2023

WVZ523-526-100415-
/O.CON.KRLX.WI.Y.0002.000000T0000Z-230210T0800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
305 PM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to around 45 
  mph.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-525-100300-
/O.CON.KRLX.WI.Y.0002.000000T0000Z-230210T0300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
305 PM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 20 mph with gusts up to around 45 
  mph.

* WHERE...Portions of northeast Kentucky, southeast Ohio,
  southwest Virginia and much of West Virginia.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL INFORMATION...These strong winds, together with 
  modestly low relative humidity, will also enhancing wildfire 
  ignition and spread into this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TRM
231 
WWUS71 KRLX 100242
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
942 PM EST Thu Feb 9 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>522-525-100345-
/O.EXP.KRLX.WI.Y.0002.000000T0000Z-230210T0300Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-
Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-
Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-
Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-
Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Clintwood, Grundy, Vansant, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Williamson, 
Logan, Chapmanville, Man, Madison, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Welch, Gary, War, Mullens, Oceana, Pineville, Buckhannon, 
Philippi, Belington, Bradley, Prosperity, Sophia, Beckley, 
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
942 PM EST Thu Feb 9 2023

...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

Wind Advisory is being allowed to expire on time due to wind gusts
weakening below criteria.

$$

WVZ523-526-100800-
/O.CON.KRLX.WI.Y.0002.000000T0000Z-230210T0800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
942 PM EST Thu Feb 9 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to around 45 
  mph. 

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
358 
WWUS71 KRLX 100750
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
250 AM EST Fri Feb 10 2023

WVZ523-526-100900-
/O.EXP.KRLX.WI.Y.0002.000000T0000Z-230210T0800Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
250 AM EST Fri Feb 10 2023

...WIND ADVISORY WILL EXPIRE AT 3 AM EST EARLY THIS MORNING...

Wind intensity has gone down below advisory criteria and will no
longer be a threat to these areas.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 8, 6:52 AM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Feb 8, 6:52 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
652 AM EST Wed Feb 8 2023

.SYNOPSIS...
After a brief break in showers this morning, active weather
returns by Wednesday night into Thursday. Cooler air to start
the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 318 AM Wednesday...

A front a draped across eastern Kentucky to northeastern West
Virginia will continue to sag south and dissipate this morning
as a surface ridge builds from Ohio. A brief break in rain is
expected early today with increasing chances this afternoon,
mainly west of the Ohio River as weak disturbances move ahead of
an advancing storm. Temperatures will not be as warm today;
however expect warmer than normal values. Winds today remain light
through this evening as a ridge temporarily settles.

A transition in the pattern begins overnight as a closed low
races up from the southwestern states. This organized storm
system ushers warm air tonight, so temperatures will not dip
much. A few showers may develop ahead of this advancing system,
with the best chance for showers across eastern Kentucky and
southeast Ohio. The biggest challenge with this system will be
winds. Gusty conditions are expected to develop late with
southerly speeds between 20 to 40 mph. A few higher isolated
gusts are possible across northern Virginia counties overnight
along the highest mountain peaks.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 217 AM Wednesday...

Active weather expected on Thursday as low pressure lifts north into
the Great Lakes region. Gusty winds will take hold on Thursday,
owing to increased pressure gradient and potential for stronger
winds aloft to make it to the surface during the day. Wind gusts 35
to 45 mph are possible on Thursday, and wind headlines are possible
with future packages.  The strong southerly flow associated with the
system will allow for a nice warm up in temperatures, with high
temperatures creeping close to 70 across the lowlands. Cold front
associated with this system should be to the east of the CWA by
Thursday evening, with drier weather taking hold, along with less
windy conditions as the system pulls farther north and east. A brief
break in the precipitation is then expected for Friday, along with
cooler, albeit still above normal temperatures.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 218 AM Wednesday...

Models continue to have run to run issues and differing opinions on
weekend system, but, general consensus is that an upper shortwave
trekking east across the central U.S. will form a closed low that
will eventually track generally south and east of the CWA. Models
are trending towards keeping the bulk of moisture associated with
this system to our south and east. It's possible the mountainous
counties could still see some sort of wintry precipitation in the
upslope flow, but chances across the lowlands are looking less and
less promising. Chances for precipitation increase towards the
middle of next week with another low moving out of the southern
plains towards the Great Lakes region, with above normal
temperatures out ahead of the system continuing.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
As of 630 AM Wednesday...

MVFR conditions are expected to improve to VFR during the next
several hours, although BKW will take several hours longer. A
front is weakening along the eastern and southern areas of the
region. Visibility may be reduced briefly in fog through 14Z.
MVFR ceilings were brought back in for BKW at 10Z as low level
moisture surges north. Winds will generally be light through
the evening then increase overnight out of the south. Wind shear
was added for all but BKW late period as a LLJ develops out ahead
of an approaching front. BKW will see gusts develop at 10Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing ceiling improvement may vary from
the forecast this morning. Timing of return to MVFR on Thursday
may also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    WED 02/08/23
UTC 1HRLY       09   10   11   12   13   14   15   16   17   18   19   20
EST 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    M    M    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    H    M    L    H    H    H    M    M    H    H    L
EKN CONSISTENCY  H    M    M    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    L    M    H    H    H    H    H
CKB CONSISTENCY  H    H    M    M    M    M    M    M    H    H    H    H

AFTER 12Z THURSDAY...
Periods of IFR possible with rain and low ceilings late
Wednesday through Thursday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...KH/SL
NEAR TERM...KH
SHORT TERM...SL
LONG TERM...SL
AVIATION...KH
Hazardous weather outlook, Feb 8, 3:19 AM EST, 7 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
319 AM EST Wed Feb 8 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-090830-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
319 AM EST Wed Feb 8 2023

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Occasional wind gusts of 40 to 50 mph are possible on Thursday. A
wind advisory may be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in West Virginia, 2023Wind Advisories in Ohio, 2023Wind Advisories in Kentucky, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.